Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 74, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 6, 1999, 6:38 PM CDT for Monroe County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 1999, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 6, 1999, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Monroe County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:45 PM CDT | Thunderstorm Wind 55 | Monroeville, AL | High winds blew several trees down just southeast of Monroeville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 062334 RRA SVRMOB ALC099-070015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 638 PM CDT TUE APR 6 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 715 PM CDT * AT 634 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF MONROEVILLE OR 2 MILES NORTHEAST OF DREWRY... MOVING SOUTHEAST AT 15 MPH. THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:20 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 6, 2:20 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT TUE APR 6 1999 WK FNT BEGINNING TO STALL JUST NW OF MOB ATTM WITH SCT SHRA/-TSRA OVR ERN FCST AREA. MODIFIED BALLOON AND AFTERNOON GOES SOUNDINGS INDICATE NOT AS MUCH OF A CAP TODAY...ALSO WE ARE A BIT MORE UNSTABLE THAN WE EXPECTED YESTERDAY WITH MODIFIED CAPES ARND 2000 J/KG. FORTUNATELY CONVERGENCE ALONG FNT NOT IMPRESSIVE AND FORCING ALOFT IS WK. ANY STORMS SHUD REMAIN GARDEN VARIETY FOR REST OF AFTN DEPENDANT MAINLY ON INSOLATION FOR FORCING. EXACT POSN OF BNDRY WL BE HARD TO GAUGE BY 00Z...BUT THINK INLAND AREAS WILL EXPERIENCE SOME LLVL DRY ADVECTION WITH MSTR HANGING IN ALG CSTL AREAS. FNT HASNT MADE MUCH SEWD PROGRESS THRU OUR NWRN COUNTIES TODAY. LOW TEMPS TONIGHT WILL RANGE MID 50S FAR NW TO MID 60S SE...BUT JUST WHERE TO BREAK 50S VS 60S HARDER TO CALL SINCE FNT MAY SAG A BIT FARTHER TO SE BEFORE TOTALLY STALLING. PTCHY FOG WILL AGAIN BE SEEN TONIGHT...ESPECIALLY IN AREAS WHERE IT RAINS...CLOUDS CLEAR OUT...AND WNDS GO LIGHT (NOTHING TOO UNUSUAL THERE). OVR NEXT 48 HRS...MODELS IN DECENT AGREEMENT DIGGING NEXT UPR SYSTEM ACRS SWRN STATES AND THEN KICKING IT OUT ACRS THE CNTRL/SRN PLAINS. AMPLIFYING TROF ACRS THE WRN STATES WILL ENHANCE MID/UPR RIDGE ACRS THE SERN US. THIS SHOULD KEEP ANY SGNFNT WXMAKERS WELL TO THE NW (WHERE THEY BELONG THIS TIME OF YEAR ACRS OK AND KS). ALL IN ALL... LOOKS LIKE GOOD BEACH WEATHER ON TAP. OVR THE CSTL WATERS...GRADIENT SHUD RELAX AS BNDRY DSIPTS RIGHT ALG COAST. WITH NOTHING SGFNT COMING CLOSE NEXT FEW DAYS...LITTLE CHANGE EXPECTED IN WINDS AND SEAS. MODELS BRINGING WIND UP A BIT ON THU BUT EXPECT GENLY LIGHT ONSHORE FLOW THRU FCST PD MOST OF ANYTHING SGFNT SHUD GO TO THE N AND ANY SFC BNDRYS SHUD STALL BEFORE GETTING HERE. MOB 63/84/65/84 1--1 PNS 64/83/65/82 1--1 DTS 64/83/65/83 1--1 GZH 58/85/59/86 1--1 05
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:53 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 37 min |
| Apr 6, 6:54 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.